Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 40, NWS Houston/Galveston, TX

October 22, 2009Chambers County, Liberty County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Oct 22, 2009, 7:01 AM CDT for Chambers County, Liberty County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2009, 7:01 AM CDT (12:01 UTC)
Expired
Oct 22, 2009, 7:45 AM CDT
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Chambers County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 73 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 22, 5:55 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 221201
TORHGX
TXC071-291-221245-
/O.NEW.KHGX.TO.W.0040.091022T1201Z-091022T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
701 AM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST TEXAS...

* UNTIL 745 AM CDT

* AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MONT 
BELVIEU...MOVING NORTH AT 35 MPH.

* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOSS HILL...OLD RIVER-WINFREE...LIBERTY...KENEFICK...HARDIN...
  DAYTON LAKES...DAYTON AND COVE.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2981 9482 2989 9497 3035 9495 3037 9469
      3028 9466
TIME...MOT...LOC 1201Z 194DEG 30KT 2992 9490

$$
1 follow-up statement
000 
WWUS54 KHGX 221219
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
719 AM CDT THU OCT 22 2009

TXC071-221227-
/O.CAN.KHGX.TO.W.0040.000000T0000Z-091022T1245Z/
CHAMBERS TX-
719 AM CDT THU OCT 22 2009

...THE TORNADO WARNING FOR CHAMBERS COUNTY IS CANCELLED...THE 
THUNDERSTORM WHICH PROMPTED THE TORNADO HAS MOVED OUT OF THE AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3001 9480 3003 9492 3035 9495 3037 9469
      3028 9466
TIME...MOT...LOC 1217Z 194DEG 30KT 3005 9486

$$

TXC291-221245-
/O.CON.KHGX.TO.W.0040.000000T0000Z-091022T1245Z/
LIBERTY TX-
719 AM CDT THU OCT 22 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR LIBERTY
COUNTY...

AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STORM CAPABLE OF PRODUCING A TORNADONEAR KENEFICK...AND MOVING NORTH 
AT 35 MPH.

* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOSS HILL...LIBERTY...KENEFICK...HARDIN AND DAYTON LAKES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A TORNADO WATCH IS IN EFFECT UNTIL 1 PM FOR THE WARNED AREA.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3001 9480 3003 9492 3035 9495 3037 9469
      3028 9466
TIME...MOT...LOC 1217Z 194DEG 30KT 3005 9486

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 22, 6:22 AM CDT, 39 minutes earlier.

Area forecast discussion, Oct 22, 6:22 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
622 AM CDT THU OCT 22 2009

.UPDATE...
UPDATE TO MENTION TORNADO WATCH 771 FOR OUR FAR EASTERN COUNTIES
OF POLK...LIBERTY...AND CHAMBERS AND INCLUDING GALVESTON BAY AND
NEAR SHORE FREEPORT TO HIGH ISLAND GULF WATERS THROUGH 1 PM CDT.
A COUPLE OF THE STRONGER STORMS PASSING ACROSS POINTS EAST OF
INTERSTATE 45 WITHIN THIS WATCH BOX HAVE DISPLAYED ROTATION WITHIN
THE PAST HOUR. HWOHGX IS OUT HIGHLIGHTING THE MAIN THREAT OF
LOCALLY HEAVY RAINFALL...SECONDARY THREAT BEING THAT OF WEAK
TORNADOES (OR WATERSPOUTS) THROUGH EARLY AFTERNOON. 31

&&

.PREV DISCUSSION... /ISSUED 420 AM CDT THU OCT 22 2009/

DISCUSSION...
LET THE GAMES BEGIN....SHORTWAVE EMANATING FROM WHAT WAS ONCE RICK
TRAVELING UP OUR COASTLINE THIS MORNING. THIS HAS BEEN THE IMPETUS
TO THE FILL-IN CONVECTION NOW MOVING UP FROM THE GULF AND OVER
THE SOUTH CENTRAL FA. 7Z SURFACE LOW OVER BUOY 42020 AND ITS
ASSOCIATED TROF CREATING A TIGHT COASTAL PRESSURE GRADIENT THAT
HAS MAXIMIZED INFLOW (ENHANCED 30-40 KT SOUTHERLY LLJ)...MANY
MARINE SITES ARE OBSERVING 20-30 KT S-SE WINDS. PLEASE NOTE THE
COASTAL FLOOD ADVISORY THROUGH EARLY AFTERNOON...BOLIVARS HIGHWAY
87 WAS UNDER WATER AT MIDNIGHT DUE TO EARLIER STRONG EASTERLIES
DRIVING TIDES UP TO NEAR 4 FEET.

RADAR COMING ALIVE THROUGH THE EARLY MORNING AS THE REGION FALLS
IN THE MORE RAIN-EFFICIENT WARM SECTOR. PRIMARILY RAIN (ISO
THUNDER) WITH A FEW STROKES OF LIGHTNING OCCURRING ACROSS
GALVESTON AND HARRIS COUNTIES. AT 8Z...THE CF HAS PASSED A WICHITA
FALLS TO ABILENE TO SAN ANGELO LINE WITH ITS PRE-FRONTAL TROF
BETWEEN A SULFUR SPRINGS TO CORSICANA TO BASTROP LINE...OR JUST TO
THE NORTH OF THE CWA. HIGH RAIN AMOUNTS HAVE FALLEN OVER CENTRAL
TEXAS IN ASSOCIATION WITH THIS PRE-FRONTAL WAVE...WITH SOME HILL
COUNTY LOCALES PICKING UP GT 6 INCHES IN JUST A FEW HOURS PROMPTING
FLOOD WARNINGS. OUR HEAVIEST RAIN IS COMING ONSHORE AND MOVING
THROUGH METRO THIS HOUR...IN CONJUNCTION WITH THE LEADING EDGE OF
THIS VORT COURTESY RICK. MAIN THREAT WILL BE THE LOCALLY HEAVY
RAINFALL AS THE PRE-FRONTAL TROF MOVES INTO THE AREA BY 12Z. AS
THE CF ENTERS CENTRAL TEXAS (UPPER LOW HEADS INTO EASTERN KS/OK)
THE BEST CHANCE FOR HEAVY RAIN WILL BE POINTS NORTH OF THE INTERSTATE
10 CORRIDOR...OR WHERE THE BEST 85H CONV AND UPPER DIFF (RRQ-POSITIONING)
OCCURS. AREAWIDE 1 TO 2 INCH AMOUNTS WITH LOCALLY 3 TO 4 INCH
AMOUNTS ARE ON THE MENU THROUGH MID-DAY. AS THE CF CROSSES THE
AREA BETWEEN 18-0Z...THERE COULD BE LOCATIONS (ESP. NORTHERN CWA)
THAT RECEIVE 3 TO 4 INCHES IN A SHORT AMOUNT OF TIME. WILL HOLD
OFF ON THE FFA AS FEEL EVENT BEST HANDLED WITH LOCALIZED URBAN AND
SMALL STREAM ADVISORIES TO ACCOUNT FOR RUN-OFF TYPE FLOODING.

FRONT WELL OFF THE COAST BY 03-04Z...COOLER AND DRIER AIR MASS
SPILLS OVER US THROUGH FRIDAY THAT WILL MAKE FOR AN UNSEASONABLY
COOL AND COMFORTABLE DAY IN THE 60S...MORNING MINS IN THE UPPER
40S ACROSS MANY INTERIOR COMMUNITIES. SATURDAY MORN WILL THE COOLEST
OF THE YEAR...WITH THE AFTERNOON WARMING INTO THE LOW TO MID 70S
UNDER SLOWLY E-SE VEERING WINDS. SUNDAY THROUGH MONDAYS FORECAST
BECOMES A BIT COMPLICATED AS A REINFORCING HIGH COMES DOWN OUT OF
THE ROCKY LEEWARDS AND FORCES A BOUNDARY THROUGH THE REGION LATE
SUNDAY INTO EARLY MONDAY. MODELING HAVING A TOUGH TIME AGREEING ON
WHETHER WE WILL GET MUCH PRECIPITATION OUT OF THIS. FEELING IS
THAT THE ATMOSPHERE WILL NOT HAVE ENOUGH TIME TO PRIME ITSELF BACK
TO THE MOISTURE LEVELS NEEDED TO PRODUCE MUCH RAIN. PREFER THE
ECMWF SOLUTION OF DRAGGING IN SOME UNDER-THE-WEAK CAP STREAMERS
LATE SUNDAY OR MONDAY MORNING...WITH A GENERALLY DRY BOUNDARY
COOL FRONT PASSAGE MONDAY. EARLY MONDAY 30 POPS MAY BE TOO HIGH WITH
THIS LIMITED MOISTURE...BUT IF WINDS VEER AROUND EARLIER SUNDAY THEN
WE MAY PICK UP A FEW HUNDREDTHS OF AN INCH OVERNIGHT MONDAY AM.

EARLY WEEK WEATHER WILL BE QUIET WITH SOUTHERLY WINDS GRADUALLY
INCREASING MOISTURE VALUES BACK UP TO AROUND 1.5-1.6 BY MID WEEK.
THE NEXT COLD FROPA IS TIMED FOR WEDNESDAY PM. THE GFS IS THE MOST
AGGRESSIVE WITH THIS NEXT CF...SLAMMING AN ALBERTA CLIPPER-TYPE
AIR MASS OVER US ON THUR-FRI. EURO HAS THIS NORTHERN AIR MASS
SIMILAR TO TONIGHTS...THICKNESSES IN THE UPPER 560 DAMS REACHING
THE COAST. THE GFS IS CONSIDERABLY COLDER...UPPER-MID 550 DAMS TO
COAST WITH A NEAR-15 DEGREE C 24-HOUR DROP. LEANED TOWARDS THE
MORE CONSERVATIVE ECMWF FOR THE TIME BEING...BUT EITHER WAY THE
WEATHER THIS TIME NEXT WEEK ONCE AGIN LOOKS CONSIDERABLY COOLER
AND DRIER. 31

MARINE...
STRONG LLJ MIXING DOWN ACROSS MID/LOWER COAST WILL BE SHIFTING EWD
OFF THE UPPER TX COAST IN THE NEXT SEVERAL HOURS. ONSHORE FLOW WILL
FURTHER INCREASE WITH GUSTS TO 30KT POSSIBLE OFFSHORE. SEAS SHOULD
BUILD INTO THE 6-9 FT RANGE AS WELL. BOLIVAR HAS HAD SOME COASTAL
FLOODING ALONG HWY 37 DUE TO THE STRONG ERLY WINDS YDAY. ASTRONOMICAL
TIDES ALONG THE COAST WILL BE FALLING THE NEXT SEVERAL HOURS AS WE
GO INTO LOW TIDE AND WINDS HAVE GONE MORE SRLY - BOTH OF WHICH
SHOULD FAVOR IMPROVING CONDITIONS. HOWEVER...QUITE CONCERNED THAT
WITH THE SUBSTANTIAL INCREASE IN SPEEDS OFFSHORE IN THE NEXT
SEVERAL HOURS WILL CAUSE INCREASED WAVE RUNUP TO COUNTERBALANCE
THE POSITIVES LISTED ABOVE AND THE PENINSULA MIGHT CONTINUE TO
HAVE SOME ISSUES THRU MIDDAY. PLAN ON UPGRADING THE COASTAL FLOOD
STATEMENT TO AN ADVSY TO COVER THIS...AGAIN PRIMARILY FOR BOLIVAR
PENINSULA. WEST END OF GLS ISLAND WILL ALSO SEE HIGHER THAN NORMAL
WATER LEVELS BUT PROBABLY WONT HAVE THE SAME IMPACT AS BOLIVAR
THANKS TO MORE SIGNIFICANT HURRICANE IKE EROSION. OTHERWISE...FRONT
SHOULD PUSH OFF THE COAST THIS AFTN WITH MODERATE TO STRONG
OFFSHORE FLOW GRADUALLY FILLING IN BEHIND IT THRU THE NIGHT.
EXPECT SCA CONDITIONS TO PREVAIL BEFORE GRADUALLY SUBSIDING LATE
FRI AND INTO SAT. 47

AVIATION...
WIDESPREAD RAIN...HEAVY AT TIMES...AND MVFR/IFR CIGS CAN BE EXPECTED
THRU AT LEAST MID DAY BEFORE A GRADUAL CLEARING TREND BEGINS FROM
THE WNW TO ESE THRU THE AFTN HOURS AS THE COLD FRONT PUSHES THRU.
VFR TONIGHT.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      69  47  64  47  74 / 100  10   0   0   0
HOUSTON (IAH)              75  50  66  49  74 / 100  20   0   0   0
GALVESTON (GLS)            78  57  68  57  75 / 100  30   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: GALVESTON.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...31/47
Hazardous weather outlook, Oct 22, 6:06 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
606 AM CDT THU OCT 22 2009

GMZ375-TXZ163-164-176>178-198-199-212-213-227-237-231115-
BRAZORIA-FORT BEND-GRIMES-HARRIS-HOUSTON-MADISON-MONTGOMERY-
SAN JACINTO-TRINITY-WALKER-WALLER-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
606 AM CDT THU OCT 22 2009

...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES ARE POSSIBLE
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS MORNING AND AFTERNOON

AN UPPER TROUGH OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL
TRAVEL ACROSS THE REGION LATE THIS MORNING AND INTO THE EARLY
AFTERNOON. LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES ARE
POSSIBLE WITH THIS STORM SYSTEM THROUGH EARLY AFTERNOON. AVERAGE
RAINFALL AMOUNTS OF BETWEEN 1 TO 2 INCHES...WITH LOCALLY HEAVY
RAINFALL OF BETWEEN 3 TO 4 INCHES ARE POSSIBLE THROUGH THE MORNING
HOURS. AREAS THAT RECEIVE THESE HIGHER AMOUNTS WILL BE DEALING
WITH LOCALIZED RURAL AND URBAN FLOODING OF LOWER LYING AREAS...ROADWAYS
...AND FEEDER ROADS.

THE HEAVY RAIN THREAT WILL COME TO A CLOSE BY MID DAY...OR AS THE
COLD FRONT REACHES THE COAST DURING THE LATE AFTERNOON. IN THE
WAKE OF THIS FRONT...NORTH WINDS IN THE 20 TO 25 KNOT RANGE...WITH
HIGHER GUSTS TO NEAR 35 KNOTS...CAN BE EXPECTED AS THE COLD FRONT
PASSES OVER THE LOCAL BAY AND NEAR SHORE WATERS OF SOUTHEASTERN
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THURSDAY AFTERNOON.

GMZ335-355-TXZ179-200-214-238-231115-
CHAMBERS-GALVESTON-GALVESTON BAY-LIBERTY-POLK-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
606 AM CDT THU OCT 22 2009

...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES ARE POSSIBLE
TODAY...

...A TORNADO WATCH IS IN EFFECT THROUGH 1 PM TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS MORNING AND AFTERNOON

AN UPPER TROUGH OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL
TRAVEL ACROSS THE REGION LATE THIS MORNING AND INTO THE EARLY
AFTERNOON. LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES ARE
POSSIBLE WITH THIS STORM SYSTEM THROUGH EARLY AFTERNOON. AVERAGE
RAINFALL AMOUNTS OF BETWEEN 1 TO 2 INCHES...WITH LOCALLY HEAVY
RAINFALL OF BETWEEN 3 TO 4 INCHES ARE POSSIBLE THROUGH THE MORNING
HOURS. AREAS THAT RECEIVE THESE HIGHER AMOUNTS WILL BE DEALING
WITH LOCALIZED RURAL AND URBAN FLOODING OF LOWER LYING
AREAS...ROADWAYS...AND FEEDER ROADS.

THE HEAVY RAIN THREAT WILL COME TO A CLOSE BY MID DAY...OR AS THE
COLD FRONT REACHES THE COAST DURING THE LATE AFTERNOON. IN THE
WAKE OF THIS FRONT...NORTH WINDS IN THE 20 TO 25 KNOT RANGE...WITH
HIGHER GUSTS TO NEAR 35 KNOTS...CAN BE EXPECTED AS THE COLD FRONT
PASSES OVER THE LOCAL BAY AND NEAR SHORE WATERS OF SOUTHEASTERN
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THURSDAY AFTERNOON.

In the hours before

Special weather statement, Oct 22, 4:31 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 AM CDT THU OCT 22 2009

TXZ200-213-214-238-221030-
CHAMBERS-GALVESTON-HARRIS-LIBERTY-
431 AM CDT THU OCT 22 2009

...STRONG STORM NEAR LA MARQUE...

AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA MARQUE...MOVING NORTH AT 25 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WALLISVILLE...
SEABROOK...SAN JACINTO STATE PARK...LAKE HOUSTON DAM...JOHNSON SPACE
CENTER...HANKAMER...WEBSTER...TEXAS CITY...TAYLOR LAKE VILLAGE...
SHOREACRES...SHELDON...SANTA FE...SAN LEON...OLD RIVER-WINFREE...
NASSAU BAY...MORGANS POINT...MONT BELVIEU...LEAGUE CITY...LA
PORTE...LA MARQUE...KEMAH...HITCHCOCK...HIGHLANDS...EL LAGO...
DICKINSON...DEER PARK...CROSBY...COVE...CLEAR LAKE SHORES...
CHANNELVIEW...BAYTOWN...BARRETT...BACLIFF AND ANAHUAC.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2970 9470 2973 9471 2978 9475 2966 9489
      2965 9493 2970 9496 2963 9495 2965 9501
      2960 9497 2955 9501 2952 9497 2950 9491
      2953 9491 2956 9479 2946 9494 2942 9488
      2928 9497 2935 9512 3005 9515 2993 9455
TIME...MOT...LOC 0931Z 201DEG 23KT 2940 9499
Special weather statement, Oct 22, 5:26 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
526 AM CDT THU OCT 22 2009

TXZ200-214-221130-
CHAMBERS-LIBERTY-
526 AM CDT THU OCT 22 2009

...STRONG STORM JUST EAST OF BAYTOWN...

AT 518 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF BAYTOWN OR 24 MILES SOUTH OF
DAYTON...MOVING NORTH NORTHEAST AT 25 MPH.

WINDS GREATER THAN 40 MPH ARE POSSIBLE WITH THIS STORM. RADAR IS
ALSO PICKING UP SOME WEAK ROTATION WITH THIS STORM SO FUNNEL CLOUDS
ARE ALSO POSSIBLE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WALLISVILLE...MOSS
HILL...OLD RIVER-WINFREE...MONT BELVIEU...LIBERTY...KENEFICK...
HARDIN...DEVERS...DAYTON LAKES...DAYTON...DAISETTA...COVE AND AMES.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTABLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2977 9476 2975 9483 2968 9487 2970 9492
      2973 9494 2976 9492 2983 9491 2984 9493
      3035 9485 3025 9465 3012 9460 3012 9446
      3011 9445 3007 9445
TIME...MOT...LOC 1024Z 197DEG 23KT 2974 9487

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 9:07 PM CDTAreal Flood AdvisoryHGXChambers113 min
Oct 21, 10:03 PM CDTSmall Craft AdvisoryHGX36 hr
Oct 22, 12:14 AM CDTCoastal Flood StatementHGXGalveston3 hr
Oct 22, 3:24 AM CDTCoastal Flood AdvisoryHGXGalveston10 hr
Oct 22, 3:33 AM CDTSmall Craft AdvisoryHGX30 hr
Oct 22, 4:28 AM CDTSpecial Marine WarningHGX62 min
Oct 22, 4:31 AM CDTSpecial Weather StatementHGXChambers59 min
Oct 22, 5:08 AM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 6 more112 min
Oct 22, 5:26 AM CDTSpecial Weather StatementHGXLiberty64 min
Oct 22, 6:46 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty119 min
Oct 22, 7:44 AM CDTRiver Flood WarningHGXGalveston, Harris6 hr
Oct 22, 7:56 AM CDTSpecial Marine WarningHGX2 hr

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.